Doctor insights on:
My last dose of Bactrim is Wednesday after being on it a week.
When will the medication be out of my system once I take the last dose Wednesday AM. ?
1-2 days: It will be pretty much gone a day or two after your last dose. ...Read more
I'm on bactrim and everytime I smoke it makes me feel really nauseous, should I quit while I'm taking the medication?
Good question: Your question should be, what is more important , your health or your need to smoke. This symptom of nausea is a wake up call TO STOP SMOKING forever and continue to take the Bactrim to rid yourself of the infection. I know it can be hard to stop smoking, but as is said the journey of a long life starts with the first step and that step is to stop smoking to avoid cancer & lung disease. ...Read more
Can I take Bactrim with Monistat. I have a yeast infection from the medication and the itching is unbearable. ?
Check this link.
Will this medication hurt my baby? Ok so im 99% positive im pregnant and yesterday i went to the doctor for a UTI and they gave me bactrim ds 800-160 tablets for 10 days. I was wondering if this will hurt my baby because its only been a couple weeks since
Fine for now: This is a standard treatment that is well studied. There is no evidence that it hurts a human infant in early pregnancy. We do not use it toward the end of pregnancy near the time of birth. ( it can interfere with the clearance of bilirubin in the newborn period after the cord is clamped and mothers system is not cleanin babies blood of waste products) ...Read moreSee 1 more doctor answer
I have been suffering from acne for a couple years and have been taking bactrim (sulfamethoxazole and trimethoprim) for 4 months. Acne has cleared so can I stop taking the medication?
Yes: You should not take an antibiotic as sole therapy for acne in any case, or any antibiotic for a long time. Your best move would be to stop this and continue whatever topical agent you are using, or topical benzoyl peroxide at least for a while; taper it and see what happens. If you recur, chances are a topical agent will clear you; if not get with your physician. ...Read more
Taking bactrim (sulfamethoxazole and trimethoprim) for uti. This is my second UTI in a month. I have broken out in a rash. Want to know if I should just finish the medication or stop?
I was prescribed bactrim (sulfamethoxazole and trimethoprim) for symptoms of a uti, the urine test showed I did not have a uti, and urine was normal. Can I stop taking this medication ?
I was diagnosed with a nasal infection 3 days ago and they gave me bactrim. I think I just have the flu ad my conditions haven't changed after being in the medication now and i'm not seeing any improvement. Should I go back and request regular antibioti
No: Bactrim (sulfamethoxazole and trimethoprim) is a "regular antibiotic", called sulfamethoxazole. It's a pretty potent drug. As for your symptoms, most nasal congestion is caused by viral infections or allergies, not bacterial infections. Most infections take 10-14 days to pass, and if it's viral (like the flu) there is no antibiotic that will treat it. Your body simply has to fight off the infection on its own. ...Read moreSee 2 more doctor answers
Which medication has least side effects Bactrim or cipro (ciprofloxacin)? I am a seizure risk and taking cymbalta. I need something for a UTI.
In general, Bactrim (sulfamethoxazole and trimethoprim): would be used before Cipro (ciprofloxacin) for Bladder infections. Both are tolerated well, but Bactrim is easier on the kidney. However in Males, the risk of a bladder infection is actually lower than that of a prostate infection and Cipro (ciprofloxacin) in that case is preferred. Neither of these will cover ANY STDs-note symptoms are very similar. Your Doctor will decide depending on your symptoms ,tests and Cultures. ...Read more
I am taking bactrim (sulfamethoxazole and trimethoprim) for 6 days and as it has conceded with my menstrual cycle I see the bleeding is heavier than usual. Should I stop the medication?
Unrelated: Bactrim (sulfamethoxazole and trimethoprim) does not affect menstrual cycles. The changes in your cycle could be coincidental . It could also be related to whatever infection you have that caused the doctor to give you antibiotics. Regardless you should not take the medication in a way other than what was prescribed by your doctor. ...Read more
A week of fever and night sweats. Lab work normal. Dr put me on Bactrim. I now have rash all over chest and back. Could this be from medication?
I was just diagnosed with ca-mrsa and i'm scared since it is often resistant to drugs. I just started bactrim ds tonight. What are the chances of it not responding to any drug? How can you know if it's caught early enough? Thank you!
Partially resistant: Ca MRSA is not particularly worse than having regular staph infection. It is not related to the flesh eating bacteria scare. The choice of antibiotics is limited, but generally the infection is sensitive to at least a few of the mainstream antibiotics of which Bactrim (sulfamethoxazole and trimethoprim) is one. If your doctor thought you were at great risk you would not be at home. ...Read moreSee 2 more doctor answers
My motherinlaw is allergic to Bactrim Sulfa drugs. They have her zinc sulfate and she broke out in rash. I thought sulfate was different. Why rash?
No: In the usa antibiotics are not available over the counter. Excessive use of antibiotics leads to bacterial resistance. ...Read more
I unfortunately discovered I am allergic to bactrim (sulfamethoxazole and trimethoprim). What is the generic name and other similar drugs do I also need to be careful of in the future?
Bactrim (sulfamethoxazole and trimethoprim): Trimethoprim/Sulfamethoxazole, Sulfa medications.Get a more detailed answer ›
Very allergic to sulfa drugs, took 1 Bactrim (sulfamethoxazole and trimethoprim) 800 in error. What should I do?
Antihistamine helps: In such a situation, one can take antihistamines such as Benadryl, (diphenhydramine) Claritin, Allegra, or Zyrtec (all over-the-counter) and call her primary care doctor. What the doctor might do will likely depend on the type of reaction the patient has had in the past, how severe the reaction was, how fast the reaction happened, etc... Immediate, severe allergic reactions require an injection (EpiPen) and 911. ...Read more
Can a person have a rash develop from bactrim (sulfamethoxazole and trimethoprim) a day after finishing a 7-day course of the drug?
Probably > 1day.: A person can have a rash from Bactrim (sulfamethoxazole and trimethoprim) or any other drug, but it likely developed during the course of the drug, not after. It may have been too subtle at first, and could have been attributed to other things, like food allergy or contact allergy from clothes washed with a detergents that can cause a rash in those who are susceptable. ...Read more